A case report highlights bradycardia linked to trihexyphenidyl in a young patient, suggesting the need for thorough cardiac monitoring.
A BSTRACT Anticholinergic drugs are extensively employed in clinical settings, with their side effects well-documented. However, paradoxical bradycardia due to trihexyphenidyl hydrochloride, an anticholinergic agent, is an infrequent and underreported phenomenon. This may be attributed to a lack of vigilant monitoring in patients undergoing therapy. Here, we present the case of a 12-year-old girl who developed sinus bradycardia following the administration of trihexyphenidyl. The heart rate normalized upon drug discontinuation. This report emphasizes the need for thorough cardiac monitoring, including baseline heart rate, Electrocardiogram (ECG), and electrolyte evaluation, before initiating therapy to prevent adverse outcomes.
No takes yet. Share an insight, caveat, or question.
Kundu et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: